If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Med change

Collapse

About the Author

Collapse

Bill Find out more about Bill
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Med change

    I've had HCM since '69, but it wasn't diagnosed until two or three months ago. I've been taking 20mg of Inderal since '77 for my "phantom condition" and it has worked pretty well. However, when the cardiologist diagnosed me he changed my med to Atenolol 50mg. That caused all my worst symptoms to return. He put me back on Inderal (this time 80mg time release) but I'm still having some problems -- I'm better but not back to where I was before the med change. Any thoughts?

    Bill

  • #2
    Re: Med change

    Dear Bill,

    Every beta-blocker is a little different. You may want to try metropolol or nadolol and see if you feel any better. Also, you may need an antiarrhythmic like sotalol, disopyramide, or something stronger.

    I recommend seeing an HCM specialist so you can be sure you are getting the right medications for all your symptoms.

    S

    Comment


    • #3
      Re: Med change

      Bill,
      Many people do well on inderal for HCM - it may be the right drug for you and out of luck you have been getting the right drug for your "phanthom" illness all along.
      What are your symptoms and how old are you?

      Lisa
      Knowledge is power ... Stay informed!
      YOU can make a difference - all you have to do is try!

      Dx age 12 current age 46 and counting!
      lost: 5 family members to HCM (SCD, Stroke, CHF)
      Others diagnosed living with HCM (or gene +) include - daughter, niece, nephew, cousin, sister and many many friends!
      Therapy - ICD (implanted 97, 01, 04 and 11, medication
      Currently not obstructed
      Complications - unnecessary pacemaker and stroke (unrelated to each other)

      Comment


      • #4
        Re: Med change

        I'm 56.

        I always shudder a little when someone asks about my symptoms because many of them are so... vague and hard to describe. Back in the BI days (Before Inderal) I had some real rock n roll tachycardia episodes that were absolutely terrifying. It seemed to trigger the Fight/Flight Syndrome or something, because I couldn't stand to stay in the same room and i was convinced that I was about to die.

        Anyway, the symptoms that I had recently involved an awareness of changes in my heartbeat, shortness of breath, light-headness, a sort of mental vagueness and a bit of the ol' weird sense of impending doom. Also, some episodes of simply feeling generally crappy.

        I feel like I'm gradually getting better after the unsuccessful change-of-medication debacle. But it seems as though every day I get one or two episodes of SOB or general crappiness.

        Comment


        • #5
          Re: Med change

          Dear Bill,

          Think about when your episodes happen and see if they are typically occuring X number of hours after you take your medication or after dinner or caffiene or a heavy meal and so on.

          It may be something you can change or eliminate or perhaps you need a long-acting beta-blocker.

          S

          Comment


          • #6
            Re: Med change

            Bill,
            I know you said you are planning to come to the meeting - - I think that would be a good time for you to chat with some of the speakers and find a specialist that can help you manage these symptoms better - - - just a thought.

            Lisa
            Knowledge is power ... Stay informed!
            YOU can make a difference - all you have to do is try!

            Dx age 12 current age 46 and counting!
            lost: 5 family members to HCM (SCD, Stroke, CHF)
            Others diagnosed living with HCM (or gene +) include - daughter, niece, nephew, cousin, sister and many many friends!
            Therapy - ICD (implanted 97, 01, 04 and 11, medication
            Currently not obstructed
            Complications - unnecessary pacemaker and stroke (unrelated to each other)

            Comment

            Today's Birthdays

            Collapse

            Working...
            X